Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Albany, NY

May 23, 2013Dutchess County, New York; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this flash flood warning at May 23, 2013, 1:17 PM EDT for Dutchess County, New York; Northwest Hills Planning Region, Connecticut. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2013, 1:17 PM EDT (17:17 UTC)
Expired
May 24, 2013, 12:00 AM EDT
In force
11 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Northwest Hills Planning Region, CT, Dutchess County, NY

The radar

The Brookhaven radar (KOKX), 99 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WGUS51 KALY 231717
FFWALY
CTC005-NYC027-232315-
/O.NEW.KALY.FF.W.0004.130523T1717Z-130523T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
117 PM EDT THU MAY 23 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...PAWLING...BEACON...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...

* UNTIL 715 PM EDT

* AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. THE        
  THUNDERSTORMS ARE EXPECTED TO TRAIN ACROSS THE WARNED AREA DURING  
  THE NEXT SEVERAL HOURS WITH RAINFALL AMOUNTS AS HIGH AS 2 TO 4     
  INCHES EXPECTED. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MILLBROOK...WINSTED...SHARON...NORFOLK...NEW HARTFORD...FALLS
  VILLAGE...CORNWALL BRIDGE...CANAAN...MILLERTON AND AMENIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4147 7401 4203 7348 4204 7345 4203 7300
      4197 7302 4197 7292 4190 7291 4186 7295
      4182 7294 4179 7301 4164 7298 4155 7315
      4151 7316 4150 7329 4148 7333 4148 7337
      4151 7339 4149 7345 4166 7351 4152 7353

$$
4 follow-up statements
618 
WGUS71 KALY 231941
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT THU MAY 23 2013

CTC005-NYC027-232315-
/O.CON.KALY.FF.W.0004.000000T0000Z-130523T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-DUTCHESS NY-
341 PM EDT THU MAY 23 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHERN DUTCHESS AND LITCHFIELD COUNTIES...

AT 333 PM EDT...TRAINED WEATHER SPOTTERS REPORTED 2 INCHES OF RAIN 
SO FAR WITH THUNDERSTORMS IN THE NEW MILFORD AREA. NATIONAL WEATHER 
SERVICE DOPPLER RADAR CONTINUES TO SHOW NUMEROUS SHOWERS AND 
THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS LITCHFIELD COUNTY AND 
SOUTHERN DUTCHESS COUNTIES. THESE THUNDERSTORMS WILL PRODUCE FLASH
FLOODING IN THE NEXT SEVERAL HOURS WITH LOCAL RAINFALL AMOUNTS UP TO 
5 INCHES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSTED...
TORRINGTON...SHARON...NORFOLK...NEW HARTFORD...LITCHFIELD...KENT...
FALLS VILLAGE...CORNWALL BRIDGE...CANAAN...MILLERTON...MILLBROOK...
DOVER PLAINS AND AMENIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4147 7401 4203 7348 4204 7345 4203 7300
      4197 7302 4197 7292 4190 7291 4186 7295
      4182 7294 4179 7301 4164 7298 4155 7315
      4151 7316 4150 7329 4148 7333 4148 7337
      4151 7339 4149 7345 4166 7351 4152 7353

$$
673 
WGUS71 KALY 232145
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
545 PM EDT THU MAY 23 2013

CTC005-NYC027-232315-
/O.CON.KALY.FF.W.0004.000000T0000Z-130523T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-DUTCHESS NY-
545 PM EDT THU MAY 23 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHERN DUTCHESS AND LITCHFIELD COUNTIES...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CONTINUING ACROSS 
SOUTHERN DUTCHESS AND LITCHFIELD COUNTY PRODUCING FLASH FLOODING. 
RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON ACROSS THE WARNED 
AREA WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSTED...
TORRINGTON...SHARON...NORFOLK...NEW HARTFORD...LITCHFIELD...KENT...
FALLS VILLAGE...CORNWALL BRIDGE...CANAAN...MILLERTON...MILLBROOK...
DOVER PLAINS AND AMENIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4147 7401 4203 7348 4204 7345 4203 7300
      4197 7302 4197 7292 4190 7291 4186 7295
      4182 7294 4179 7301 4164 7298 4155 7315
      4151 7316 4150 7329 4148 7333 4148 7337
      4151 7339 4149 7345 4166 7351 4152 7353

$$
048 
WGUS51 KALY 232307
FFWALY
CTC005-NYC027-240515-
/O.EXT.KALY.FF.W.0004.000000T0000Z-130524T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
707 PM EDT THU MAY 23 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...PAWLING...BEACON...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...

* UNTIL 115 AM EDT FRIDAY

* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. MORE       
  SHOWERS AND THUNDERSTORMS WILL TRAIN ACROSS THE WARNED             
  AREA OVERNIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN   
  BE EXPECTED WHICH WILL BE ENOUGH TO PRODUCE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSTED...
  SHARON...NORFOLK...NEW HARTFORD...LITCHFIELD...KENT...FALLS
  VILLAGE...CORNWALL BRIDGE...CANAAN...MILLERTON...MILLBROOK...DOVER
  PLAINS AND AMENIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4147 7401 4203 7348 4204 7345 4203 7300
      4197 7302 4197 7292 4190 7291 4186 7295
      4182 7294 4179 7301 4164 7298 4155 7315
      4151 7316 4150 7329 4148 7333 4148 7337
      4151 7339 4149 7345 4166 7351 4152 7353

$$
310 
WGUS71 KALY 240400
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1200 AM EDT FRI MAY 24 2013

CTC005-NYC027-240409-
/O.CAN.KALY.FF.W.0004.000000T0000Z-130524T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-DUTCHESS NY-
1200 AM EDT FRI MAY 24 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN DUTCHESS
AND LITCHFIELD COUNTIES...

LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH THE NIGHT TIME HOURS 
BUT NO FLASH FLOODING HAS BEEN REPORTED AND RAINFALL SHOULD CONTINUE 
TO RUN OFF.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4147 7401 4203 7348 4204 7345 4203 7300
      4197 7302 4197 7292 4190 7291 4186 7295
      4182 7294 4179 7301 4164 7298 4155 7315
      4151 7316 4150 7329 4148 7333 4148 7337
      4151 7339 4149 7345 4166 7351 4152 7353

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 23, 10:38 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, May 23, 10:38 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1038 AM EDT THU MAY 23 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION THIS
AFTERNOON INTO TONIGHT...AND STALL ALONG THE ATLANTIC SEABOARD
FRIDAY. LOW PRESSURE WILL ORGANIZE...INTENSIFY...AND LINGER ON THIS
FRONT NEAR THE NEW ENGLAND COAST MUCH OF THE WEEKEND. HIGH PRESSURE
WILL BUILD INTO THE EASTERN GREAT LAKES MEMORIAL DAY AND DRIFT OVER
OUR REGION INTO MIDWEEK WITH FAIR AND DRY WEATHER.

&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM EDT...A COLD FRONT REMAINS WEST OF THE REGION OVER
THE OHIO VALLEY AND THE EASTERN GREAT LAKES REGION THIS
MORNING...WITH A PREFRONTAL TROUGH MOVING ACROSS W-CNTRL NY AND
PA. THIS PREFRONTAL TROUGH IN THE WARM SECTOR HAS PRODUCED SCT
SHOWERS OVER THE SRN DACKS AND W-CNTRL MOHAWK VALLEY...AND OTHER
SHOWERS HAVE BLOSSOMED OVER THE LOWER TO MID HUDSON VALLEY IN
ADVANCE OF THE MID LEVEL SHORT-WAVE. POPS HAVE BEEN READJUSTED TO
LIKELY VALUES OVER THE SRN TIER.

THE SATELLITE PICTURE IS CLUTTERED WITH CLOUD COVER WHICH WILL
INHIBIT WIDESPREAD CONVECTION AT THIS TIME. DEWPTS REMAIN IN THE
U50S TO M60S...SO ANY HOLES IN THE CLOUD COVER MAY ALLOW SBCAPES
VALUES OF 500-1000 J/KG TO DEVELOP. THE MID LEVEL LAPSE RATES LOOK
POOR AT THIS TIME...BUT THE BETTER UPPER LEVEL JET DYNAMICS ARRIVE
IN THE LATE PM AND EVENING /OUR FORECAST AREA GETS IN THE RIGHT
REAR QUADRANT OF THE JET STREAK/...AND THE DEEP SHEAR STRENGTHENS TO
40-50 KTS...ESPECIALLY FROM THE CAPITAL REGION NORTHWARD BTWN 18Z-
00Z. THE AMOUNT OF HEATING AND SFC DESTABILIZATION REMAINS THE
QUESTION FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS. NO ENHANCED
WORDING IN THE ZONES AND GRIDS YET. SOME MULTICELLS EVOLVING INTO
LINES AND BANDS LOOK POSSIBLE BASED ON THE MODEL SOUNDINGS AND
HODOGRAPHS.

THE FLASH FLOOD WATCH REMAINS UP FOR THE NRN HALF OF THE FCST
AREA. ZONAL FFG VALUES IN THE 1/3/6 HR TIME FRAME HAVE LOWERED TO
1-2 INCHES OVER PORTIONS OF THE CAPITAL REGION AND SRN VT DUE TO
THE HEAVY RAINS THE PAST FEW DAYS. THE SLOW MOVEMENT OF THE
BOUNDARY COUPLED WITH THE ANOMALOUS PWAT VALUES COULD PRODUCE SOME
FLASH FLOODING IN A FEW SPOTS.

TEMPS LOOK ON TRACK WITH MAXES IN THE 70S TO AROUND 80.

SHOWERS AND THUNDERSTORMS SHOULD EVOLVE INTO JUST AN AREAS OF STEADY
RAIN LATE TONIGHT AS THE LOW LEVEL COOLING GRADUALLY SPREADS
EAST...AND THE STRENGTHENING UPPER FEATURE BEGINS TO CUT OFF AND
TRACK ALONG THE NORTHEAST COAST TOMORROW INTO THE WEEKEND.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
THE TREND THAT BEGAN APPEARING IN THE MODEL SUITE TWO DAYS AGO...IS
NOW CONSENSUS FOR THE WEEKEND. 00 UTC GFS/NAM/ECMWF HAVE CDFNT
STALLING ALONG I-95 CORRIDOR BY FRI MORNING. SHARP 500HPA TROF FM
QB TO APPALACHIANS MOVING EAST...AS SERIES OF SHORT WAVES DIVE
SOUTHWARD INTO IT AND CUT IT OFF.

DURING FRI IT CUTS OFF OVER THE MID ATLC STATES...COASTAL
CYCLOGENISUS ENSUES OFF LONG ISLAND...AND THE SLOWLY DEEPENING SFC
LOW AND THE 500HPA CUT OFF BCMG VERTICAL OFF S NEW ENG COAST
SAT...THEN DRIFT SLOWLY N SUNDAY INTO GULF OF MAINE.

NEEDLESS TO SAY THIS IS GOING TO FEEL MORE LIKE A LATE OCTOBER
WEEKEND IN THE NORTHEAST.  DURING FRIDAY -SHRA WILL TRANSITION TO
PERIODS OF RAIN IN ANNA TYPE FRONT BTWN SFC FRONT AND 500HPA AXIS.
AT SAME TIME GRADIENT BETWEEN 1031MB HIGH OVER MIDWEST...AND
DEEPENING SFC LOW OFF LONG ISLAND WILL RESULT IN A 14MB WIND
GRADIENT ACROSS NYS FRI & SAT. N WINDS WILL INCR TO 10-20 MPH AND
RESULT WILL BE A RAINY RAW FRI AND SAT.

GFS QPF OF 1-2.5 INCHES...ECMWF 0.75 TO 1.0 FRIDAY NIGHT THROUGH
SAT NT.

DURING THE DAY FRIDAY TEMPERATURES WILL JUST HOLD STEADY NEAR
MORNING LOWS...BEFORE FALLING DURING FRI AFTN IN STRONG CAA. THEY
WILL FALL FURTHER FRI NT INTO THE 40S WITH 30S IN WESTERN
PERIPHERY. SAT HIGHS WILL BE IN THE 50S AND LOW 60S WITH CLOUDS
AND PERIODS OF RAIN. MAX MIN TEMPS IN GUIDANCE ARE PROBABLY NOT
MUCH USE...AS ALOT OF NON-DIURNAL EFFECTS GOING ON FRI INTO SAT.
WILL USE 3 HOURLIES AND LET MAX/MINS FALL OUT.

OF NOTE IS THAT THE WESTERN EDGE OF THE PCPN/CLOUDS WITH THIS
SYSTEM WILL BE A VERY SHARP TRANSITION...SOMEWHERE ON THE WESTERN
PERIPHERY OF FCA. PCPN COULD BE SPOTTY OR NON-EXISTENT ALONG W
EDGE OF FCA...AND THERE MAY BE PERIODS OF THINNING CLOUDS WHICH
WOULD ALLOW TEMPS TO DROP TO NR FREEZING DURING MORNINGS.

SUN THE VERTICAL SYSTEM WILL CONTINUE TO DRIFT THROUGH THE GULF
OF MAINE...INTO THE MARITIMES SUN NT. THE GFS HAS CLOUDS AND -SHRA
DIM SUNDAY WITH INCRG SUN ALONG W PRTNS OF FCA. THE ECMWF KEEPS IT
CLOUDY AND WET INTO SUN EVENING. THE O6UTC NAM/GFS ARE A TAD MORE
PROGRESSIVE WITH THIS SYSTEM AND HAS CLOUDS AND RAIN ONLY FM HUD
VLY EAST SAT...AND THE SYSTEM CLEARLY EXITING REGION SAT NT.

FOR NOW FCST REFLECTS 00UTC MODEL SUITE TIMING...WITH SKIES FINALLY
CLEARING SUN NT ACROSS FCA AS 500HPA RIDGING BUILDS INTO THE GRTLKS
AND SFC HIGH BUILDS INTO E GRTLKS. BUT IF THE EMERGING TREND
CONTINUES ON LATER RUNS...CONDITIONS MIGHT NOTICEABLE IMPROVE
ACROSS FCA FOR SUNDAY.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
AFTER A SOGGY HOLIDAY WEEKEND...THE CUTOFF AND SFC SYSTEM DEPART
AS RIDGE AT 500HPA BUILDS INTO GRTLKS AND SFC HIGH BUILDS FROM
GRTLKS TO CAROLINAS MONDAY. THIS PATTERN WILL SHIFT EAST AS LARGE
500 HPA RIDGE BUILDS OVER E USA AND SFC HIGH SETTLES OFF THE EAST
COAST. TEMPS WILL RETURN TO NR NORMAL MONDAY..AND BUILD UPWARD
INTO THE WEEK. FCA IN WAA REGIME THROUGHOUT. THE GFS BRINGS A
WMFNT AND CHC -SHRA/TSTMS LATE TUES AND WED...WHILE ECMWF KEEPS IT
DRY INTO THU. ONLY 6 MEMBERS OF THE GEFS ARE IN LINE WITH THE
OPERATIONAL RUN PCPN WED...THE REST OF THEIR PLUMES ARE FLAT
LINED. WPC HOLDS PCPN OFF TILL END OF EFP ON THUR. SO FOR NOW WILL
HAVE A FAIR WARM EFP...WITH A VERY NOTICEABLE WARMING TREND TO ABV
NORMAL TEMPS. WILL POPULATE WITH WPC FROM MIDNIGHT SHIFT.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
SOME LOW CLOUDS AND FOG LINGERING FOR AN HOUR OR TWO AT KPOU AND PSF
THIS MORNING WITH MVFR/IFR CONDITIONS. OTHERWISE...SOME PARTIAL CLEARING
OVER EASTERN NY AND WESTERN NEW ENGLAND SHOULD LAST TO AROUND
16Z...WHEN SHOWERS AND THUNDERSTORMS COULD DEVELOP AND APPROACH
THE TAF SITES. THE ONE EXCEPTION IS KGFL WHERE A FEW SHOWERS MAY
IMPACT THE TERMINAL BTWN 12Z-14Z.

SINCE CURRENT SHOWER ACTIVITY IS WELL WEST...AND
THE TIMING OF DEVELOPMENT AND TRACKING OF THUNDERSTORMS IS SO
UNCERTAIN...JUST PUTTING GENERIC VCTS AT ALL SITES BETWEEN 16Z AND
22Z...AS MORE SPECIFIC TIMING WILL BE PROVIDED IN LATER TAF
ISSUANCES. STEADIER RAIN AND/OR THUNDERSTORMS SHOULD BE AROUND THE
AIRPORTS BY 22Z-24Z...SO LOWERED CONDITIONS AT ALL TAF SITES TO
MVFR CEILINGS AND VISIBILITIES IN SHOWERS FOR THIS EVENING AND
TONIGHT. AGAIN...UNCERTAINTIES IN HOW THE THUNDERSTORMS WILL
EVOLVE LATER THIS AFTERNOON AND EVENING...SO JUST INDICATING
SHOWERS. LATER TAF ISSUANCES WILL ADDRESS THE THUNDERSTORM TIMING.

WINDS ARE SOUTH TO SOUTHWEST AT AROUND 10 KT...WITH A FEW GUSTS
AROUND 15 KT EARLY THIS MORNING...AND SHOULD CONTINUE THROUGH THE
DAY. WINDS SHOULD TREND TO SOUTHWEST AND WEST AFTER MIDNIGHT TONIGHT
AS THE COLD FRONT TRACKS THROUGH.

OUTLOOK...
FRI...MAINLY VFR. CHC -TSRA MAINLY IN THE AM.
SAT-MON...VFR/MVFR. CHC -SHRA.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS INTO SUNDAY. PERIODS OF RAIN...MODERATE
TO HEAVY AT TIMES WILL CONTINUE INTO THE HOLIDAY WEEKEND.

RH VALUES WILL INCREASE TO 85 TO 100 PERCENT TONIGHT...AND
FRIDAY NIGHT...AND LOWER TO 45 TO 60 PERCENT THURSDAY AFTERNOON
AND ONLY 60-80 PERCENT FRIDAY AFTERNOON.

WINDS WILL GENERALLY BE SOUTH AT 5 TO 10 MPH TODAY...TURNING NORTH
FRIDAY AND INCREASING TO 10 TO 15 MPH. .

&&

.HYDROLOGY...
ECMWF AND GFS VERY AGGRESSIVE IN BRINGING HEAVY RAINFALL INTO CWA
INTO THE MEMORIAL DAY WEEKEND. OPERATIONAL ECMWF AND GFS PRODUCE
2.50 TO 5.0 INCHES OF RAIN IN CWA INTO SUNDAY. GEFS SHOW AVERAGE
OF 2.0 INCHES THROUGH WEEKEND WITH 8 MEMBERS PUSHING IN EXCESS OF
3.5 INCHES.

FIRST CHALLENGE FOR HEAVY RAIN WILL COME WITH TODAYS SLOWLY MOVING
FRONT. EASTERN CWA AND CENTRAL CWA HAVE SEEN HEAVIEST RAIN OVER
THE LAST TWO DAYS AND WOULD APPEAR TO BE THE REGION WHERE FLASH
FLOOD THREAT IS AT HIGHEST. A FLASH FLOOD WATCH WILL BE ISSUED FOR
THESE AREAS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ032-033-
     038>043-047>054-082>084.
MA...NONE.
VT...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR VTZ013>015.

&&

SYNOPSIS...SNYDER/WASULA
NEAR TERM...NAS/WASULA
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...NAS/WASULA
FIRE WEATHER...SNYDER
HYDROLOGY...SNYDER
Hazardous weather outlook, May 23, 7:33 AM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
733 AM EDT THU MAY 23 2013

CTZ001-013-MAZ001-025-NYZ058>061-063>066-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
733 AM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE EASTERN CATSKILLS...MID
HUDSON VALLEY...SOUTHERN AND CENTRAL TACONICS OF EAST CENTRAL NEW
YORK...

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED. SOME MAY BE SEVERE PRODUCING
DAMAGING WINDS. HEAVY RAINFALL IS EXPECTED WITH SOME STORMS WHICH
WILL LEAD TO PONDING OF WATER ON ROADWAYS...MINOR FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS AND RISES ON SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PERIODS OF HEAVY RAIN ARE POSSIBLE FRIDAY INTO SATURDAY. ANY
HEAVY RAIN THAT DOES FALL IN COMBINATION WITH RECENT HEAVY RAINS
WILL INCREASE THE FLOOD THREAT...PARTICULARLY FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ032-033-038>043-047>054-082>084-VTZ013>015-241100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
733 AM EDT THU MAY 23 2013

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOAG REGION...GREATER CAPITAL
REGION...NORTHERN TACONICS...AND THE SCHOHARIE VALLEY OF CENTRAL NEW
YORK AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED. SOME MAY BE SEVERE
PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

PERIODS OF HEAVY RAIN ARE POSSIBLE FRIDAY INTO SATURDAY. ANY
HEAVY RAIN THAT DOES FALL IN COMBINATION WITH RECENT HEAVY RAINS
WILL INCREASE THE FLOOD THREAT...PARTICULARLY FLASH FLOODING.

SOME AREAS OF FROST ARE POSSIBLE OVER THE HOLIDAY WEEKEND...
ESPECIALLY OVER THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, May 23, 7:59 AM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
759 AM EDT THU MAY 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     WARNERVILLE             42.66N  74.51W
05/22/2013                   SCHOHARIE          NY   TRAINED SPOTTER

            2 OR MORE TREES DOWN AND SHINGLES BLOWN OFF ROOF

&&

EVENT NUMBER ALY1300111

WASULA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:30 PM EDTSpecial Weather StatementALYHerkimer30 min
May 22, 9:19 PM EDTSpecial Weather StatementALYHamilton26 min
May 22, 10:32 PM EDTSpecial Weather StatementALYHerkimer28 min
May 22, 10:35 PM EDTSpecial Weather StatementALYHerkimer70 min
May 22, 10:59 PM EDTSpecial Weather StatementALYHamilton, Herkimer31 min
May 22, 11:23 PM EDTSpecial Weather StatementALYHamilton, Herkimer67 min
May 23, 4:08 AM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more23 hr
May 23, 3:46 PM EDTSpecial Weather StatementALYAlbany, Greene, Ulster44 min
May 23, 4:34 PM EDTSpecial Weather StatementALYAlbany, Greene, Saratoga, Schenectady, Ulster56 min
May 23, 4:55 PM EDTSpecial Weather StatementALYHamilton, Herkimer65 min
May 23, 7:57 PM EDTSpecial Weather StatementALYFulton, Montgomery, Saratoga, Schenectady, Warren63 min
May 23, 7:13 PM EDTRiver Flood WarningALYGreater Bridgeport Planning Region, Northwest Hills Planning Region24 hr

Nearby

Flash Flood Warnings in New York, 2013Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.